Thunderstorm Wind, Leon
- When
- September 4, 7:20 PM CST
- Where
- Leon County, 7 mi S of Buffalo
- Measured
- 52 kt (60 mph) estimated sustained
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.367, -96.067
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Sep 4, 7:20 PM CST, 0 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 820 PM CDT THU SEP 4 2003 .MID EVENING UPDATE... SOME MINOR TREND CHANGES NEEDED AS FRONT WITH ASSOCIATED LOWER DEW PTS/RHS NOW LOCATED FROM APPROXIMATELY A BRECKENRIDGE...STEPHENVILLE ...HILLSBORO...ATHENS LINE. MUCH DRIER DEW PTS FROM THE UPPER 50S NW ZONES TO THE LOWER 60S NE ZONES HEADING THIS WAY. SCATTERED STRONG TO SEVERE STORMS BETWEEN CENTERVILLE AND PALESTINE HAVE DEVELOPED NEAR MOISTURE CONVERGENCE AHEAD OF THE FRONT AND IN AREA OF LOWER 70 DEW PTS. HAVE UPDATED TO RAISE POPS TO 30% FROM TEMPLE/KILLEEN...NEWD TO FAIRFIELD AND CENTERVILLE PER RADAR TRENDS AND RUC/META FCST...WITH 20% HOLDING ON OVER FAR SW ZONES OVERNIGHT OR UNTIL FRONT CLEARS THE CWFA. ADJUSTED DEW PTS...BUT FOR NOW OVERNIGHT LOWS LOOKED OK...BUT WILL DRIER AIRMASS WILL BE MONITORED CLOSELY FOR ANY ADJUSTMENTS FOR TEMPS. UPDATES OUT IN NEXT 15 MINS OR SO. 05/ .AVIATION DISCUSSION 627 PM CDT... SHRA/TSRA WILL CONTINUE TO SLOWLY DISSIPATE EARLY THIS EVENING...LEAVING MAINLY SOME CI CLOUDS AROUND. LINGERING MOISTURE SHOULD ALLOW SOME SCT035 CLOUDS AROUND TOMORROW...BUT STILL VFR NEXT 24 HOURS WITH N-NE FLOW 4 TO 8 KTS. 80 .PUBLIC DISCUSSION ISSUED AT 256 PM... WEAK FRONTAL BOUNDARY LOCATED NEAR A SHERMAN...LONGVIEW LINE THIS AFTERNOON AND MOVING STEADILY SOUTHWEST. FWS 88D STILL SHOWING LIGHT RETURNS OCCURRING TO THE SOUTHWEST OF THE BOUNDARY. WILL KEEP ISOLATED POPS OVER ALL BUT FAR NORTHEAST THIS EVENING. THE BOUNDARY WILL SETTLE SOUTH OF THE CWA WITH MORE STABLE ...DRIER AIR FILTERING OVER THE CWA...MID 50S LOCATED OVER THE CENTRAL PLAINS AND MIDWEST THIS AFTERNOON. THESE DEWPOINTS WILL ADVECT OVER THE CWA AND LAST INTO THE FIRST OF NEXT WEEK. THE DRIER AIR AND LIGHT NIGHTTIME WINDS WILL ALLOW FOR STRONG RADIATIONAL COOLING AND SOME OF THE COOLEST NIGHTTIME TEMPERATURES WE/VE SEEN SINCE EARLY JUNE. UPPER 50S TO LOWER 60S ARE NOT OUT OF THE QUESTION FOR SOME OF THE NORMALLY COOL RURAL LOCATIONS SATURDAY AND SUNDAY. EXTENDED...STILL LOOKS DRY. HIGHS NEAR NORMAL WITH SLIGHTLY BELOW NORMAL LOWS. A MAJOR TROUGH WILL MOVE INTO THE PACIFIC NORTHWEST AND AMPLIFY OVER THE ROCKIES TUESDAY THEN PIVOT THROUGH THE NORTHERN PLAINS AND INTO THE MIDWEST BY THURSDAY. DEEPENING LEE-SIDE TROUGH FIRST OF NEXT WILL RETURN WINDS BACK TO THE SOUTH AND A RETURN TO NORMAL TEMPERATURES TUESDAY AND AFTERWARDS. EXPECT THE BEST LIFT AND FORCING FOR PRECIP TO OCCUR FAR NORTH OF THE CWA NEXT WEEK. AS OCCURS THIS TIME OF THE YEAR...TROPICAL ACTIVITY AND EASTERLY WAVES IN THE GULF OF MEXICO HAVE A TENDENCY TO MESS UP THE LAST SEVERAL DAYS OF ANY WELL THOUGHT OUT EXTENDED. THE GFS IS INDICATING ANOTHER TROPICAL DISTURBANCE SOUTH OF LAKE CHARLES NEXT TUESDAY WHICH IS SUPPORT BY THE ECMWF BUT FARTHER WEST NEAR THE MEXICAN COASTLINE. THIS BEARS WATCHING. FCSTID = 75 DFW 66 86 63 87 / 10 0 0 0 ACT 67 90 64 90 / 10 0 0 0 PRX 63 84 61 85 / 0 0 0 0 DTO 64 86 61 87 / 10 0 0 0 TKI 64 86 61 87 / 10 0 0 0 DAL 66 86 63 87 / 10 0 0 0 TRL 65 87 63 87 / 10 0 0 0 CRS 65 87 63 87 / 10 0 0 0 TPL 67 90 64 90 / 10 0 0 0 .FWD... TX...NONE.
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-050930- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 332 PM CDT THU SEP 4 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS EVENING GENERALLY SOUTH OF A NOCONA...EMORY LINE. THE MAIN THREAT WILL BE WINDS TO 40 MPH...BRIEF HEAVY RAINFALL...AND CLOUD TO GROUND LIGHTNING STRIKES. THE STORMS ARE EXPECTED TO DIMINISH SHORTLY AFTER SUNSET. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2003Every state in 2003This day in weather historyWarnings in Texas, September 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5336967.